MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF4040C183TU
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Malposition of Device (2616); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Death (1802); Ruptured Aneurysm (4436)
Date of Event 10/09/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in the emergent endovascular treatment of a 80mm ruptured thoracic aortic aneurysm.The patient was hypotensive and was taken directly to or.The patient had extremely calcified access bilaterally, which included a total occlusion of the left proximal femoral and a focal stenosis of the right external iliac.The aneurysm began approximately 2.5cm from the left subclavian with the distal landing zone beginning approximately 175mm from the left subclavian.The proximal and distal landing zones measured 35mm.During the index procedure, open cutdown was performed in the right femoral artery to aid delivery of the valiant navion's delivery system.Prior to its insertion, the right external iliac artery was predilated with an 8mmx 40mm non mdt balloon and a 16fr sheath.The valiant navion device was then introduced over a stiff wire.After multiple attempts the device would not track through the native femoral artery.A non mdt balloon expandable stent was then implanted in the area of the right femoral stenosis.The device then tracked through the non- mdt stent and was advanced to the intended target.There was high resistance on the delivery system during deployment which made the delivery system and device shift forward.After accounting for the proximal migration and repositioning to the intended location, the remainder of the device was deployed.After relaxing pressure on the delivery system the proximal free flo stent was attempted to be released via the tip capture mechanism.The appropriate steps we followed however the leading edge of the device failed to deploy.Troubleshooting steps were completed <(>&<)> the stiff wire was pulled back to relax the delivery system, which released strain on the tip of the catheter.This resolved the issue and the device then fully deployed at the intended zone.The patient survived the procedure but expired the following day.The cause of death was the ruptured 80mm aneurysm and the patient being continuously hypotensive throughout the procedure.As per the physician the cause of the event can not be determined.No additional clinical sequelae were provided and the patient is expired.
 
Additional Manufacturer Narrative
Updated post completion of investigation.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10755651
Report Number9612164-2020-04144
Device Sequence Number19094650
Product Code MIH
UDI-Device Identifier00763000100728
UDI-Public00763000100728
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2021
Device Model NumberVNMF4040C183TU
Device Catalogue NumberVNMF4040C183TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer12/01/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;